Alert archive / North Dakota / Special Weather Statements in 2024
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 28, 2024, 1:07 AM CDT for Walsh County, North Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2024, 1:07 AM CDT (06:07 UTC)
- Expired
- Jul 28, 2024, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Grand Forks, ND
- Hail
- 0.88 in
- Wind
- 50
County Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2228 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 9.6
The text
As transmitted.
562
WWUS83 KFGF 280607
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
107 AM CDT Sun Jul 28 2024
NDZ016-054-280630-
Eastern Walsh County ND-Western Walsh County ND-
107 AM CDT Sun Jul 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WALSH COUNTY
THROUGH 130 AM CDT...
At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Park River, or 19 miles west of Grafton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Park River, Hoople, Edinburg, Auburn, Nash, and Mandt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4854 9731 4828 9783 4844 9801 4854 9785
TIME...MOT...LOC 0607Z 237DEG 26KT 4842 9785
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
DJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 28, 12:35 AM CDT, 32 minutes earlier. Its key messages:
- There is a level 2 out of 5 risk for severe thunderstorms with the best chance for severe weather this afternoon in Minnesota and this evening in North Dakota.
- There is a level 1 out of 5 risk for severe thunderstorms Sunday afternoon and evening.
Area forecast discussion, Jul 28, 12:35 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1235 AM CDT Sun Jul 28 2024 .KEY MESSAGES... - There is a level 2 out of 5 risk for severe thunderstorms with the best chance for severe weather this afternoon in Minnesota and this evening in North Dakota. - There is a level 1 out of 5 risk for severe thunderstorms Sunday afternoon and evening. && .DISCUSSION... Issued at 205 PM CDT Sat Jul 27 2024 ...Synopsis... The area remains within the northern periphery of a plume of ample moisture, with PWATS of 1.5+" and dew pts in the low 70s. SW flow aloft continues with a trough/low pressure system stacked and traversing the northern portions of Alberta and Manitoba over the next 24 hours. This feature is responsible for a couple weak impulses embedded in the flow which may induce convection over the next 24 to 36hours. This forcing combined with the aforementioned moisture sets the stage for the potential for severe weather and heavy rainfall. ...Severe thunderstorms and heavy rainfall this evening and tonight... ML CAPE expected to be at least 1500J/kg this afternoon and evening from the southern valley up towards the Lake of the Woods. Along this line represents the best chances for storms but the window continues to narrow as lapse rates remain marginal per mesoanalysis. Still potential exists within the regime for heavy rainfall evidence in some pockets of 2+ inches within the HREF probability matched means as the flow parallels the stationary front and the potential for training occurs. It does look like that potential are of training would be just south of the areas hit hardest last night. Best chances for severe will be wet microburst winds around 60mph and possibly some hail up to golfball, but with lots of melting within the moist column and relatively weak shear profiles 1" maybe more likely. Evolution of evening thunder moving in from the west will continue to be monitored as CAM guidance remains mixed and the forecast uncertain. Wind and heavy rainfall would be the primary concerns for any storms that do move in from the west with the most likley location seeing those impacts being the DVL basin. ...Sunday Severe thunderstorms and heavy rainfall... Another round of the same impacts and hazards is possible but one scenario pushes south of the FA as a complex develops and dives southeast into NE SD in a higher number of CAMs. Other CAMs do bring a complex across the area Sunday evening which would bring the threat of wind and another round of pockets of heavy rainfall, greater than 2+" for some areas. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1235 AM CDT Sun Jul 28 2024 expecting VFR skies through the night with a chance for some showers as the back edge of moist southerly flow shifts east across the area, currently a few lightning strikes NE of DVL with further development into the GFK/TVF/FAR areas in the next 6 hours. Showers and embedded thunder are the primary hazards to aviation today with LLWS a secondary concern this now into the morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...JK AVIATION...MJB/TT
Hazardous weather outlook, Jul 27, 3:05 PM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 305 PM CDT Sat Jul 27 2024 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-282015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 305 PM CDT Sat Jul 27 2024 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight There is a level 2 out of 5 risk for severe thunderstorms this afternoon and evening. The main hazards will be 1.75 inches and 60 mph winds. General storm motion...Moving toward the northeast at 40mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday...Level 1 out of 5 Severe Thunderstorm Risk. Flooding Risk. Tuesday...Strong Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Special weather statement, Jul 28, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
107 AM CDT Sun Jul 28 2024
NDZ016-054-280630-
Eastern Walsh County ND-Western Walsh County ND-
107 AM CDT Sun Jul 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WALSH COUNTY
THROUGH 130 AM CDT...
At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Park River, or 19 miles west of Grafton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Park River, Hoople, Edinburg, Auburn, Nash, and Mandt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4854 9731 4828 9783 4844 9801 4854 9785
TIME...MOT...LOC 0607Z 237DEG 26KT 4842 9785
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DJRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:49 AM CDT | Special Weather Statement | FGF | Walsh | 26 min |
| Jul 28, 2:11 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 13 min |
| Jul 28, 6:44 AM CDT | Special Weather Statement | FGF | Traill | 31 min |
| Jul 28, 2:28 AM CDT | Special Weather Statement | FGF | Kittson | 17 min |
| Jul 28, 6:31 AM CDT | Special Weather Statement | FGF | Roseau | 29 min |
| Jul 28, 7:26 AM CDT | Special Weather Statement | FGF | Polk | 34 min |
| Jul 28, 7:53 AM CDT | Special Weather Statement | FGF | Pennington, Polk, Red Lake | 37 min |
Nearby
Special Weather Statements in North Dakota, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.